The Topical Steriod Addiction & Withdrawal

Many of us may be familiar with eczema. It seems to be very common nowadays and you hear of children being diagnosed with that very often. It must be the food, environment and what is injected in the body that messes up the immune system of the kids that eczema is so rampant these days. If you have seen a doctor or a specialist, they will always tell you it could be anything that triggered it, no cure, you just have to manage it and children mostly will outgrow it. What is the common treatment given to manage these eczema are steroids creams being prescribed. What many of us are not aware is that you can get addicted. If you realised that after using steroids, your eczema keeps coming back and more after you have stopped using steroids and stronger and stronger steroids are prescribed, you could most likely be addicted to steroids.  The recovery process to stop using steroids when your skin is addicted to them is a painful one.

Here’s more information from this organisation http://www.itsan.org/ 

There is also a support group in facebook for people going through the drug withdrawal process.” Eczema & Allergies – Go Natural Health Champions Support Group”

Unfortunately, Amanda is currently going through this now. She has patches of oozing raw wounds all over her body save her face, but her face is also starting to have a few red spots. I pray that her face be spared and we will see her good skin soon. I cannot describe the immense guilt I felt of having applied steroids on her and that she has to go through this.  I would have thought doctor and specialists should know better but yes its our responsibilities as parents to know what we are giving to our children be it food, vaccinations or medications.  I guess as doctor they are just following what they have been taught.  Do not blindly listen or follow what is given and exercise our judgement.

Its hurtful initially when people do not understand and say why are you not bringing her to the doctor? What happen to her? Why is her skin like that? And they start to recommend this and that.  Yes, its out of good intentions but it has brought about unnecessary stress to us. In a recent family gathering, two aunties are whispering openly about her. In fact I am more worried about how she might feel as she is already 5 years old and is aware when people are talking about her. Now, I learnt to block out those comments and stood firm in helping her to recover naturally but it takes time. Recently, her teacher told me she was told to stand instead of sitting down at times as they are afraid her oozing wound would stain the floor and not sure if anything on the floor might irritate her wounds and not sure if its infectious? My first reaction was anger, then sadness and pain I felt for my child. I can understand her teacher concern and I told her that its not infectious and we have decided and agreed with the teacher to let her wear long sleeves and leggings under her uniform.

For now, we are trying our best to help her recover, reading up more and seeking alternative natural methods. 

So stay away from steroids or most drugs I would say. There is always a natural way to heal.

 

Advertisements